Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 23, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 28, 2011, 4:22 AM CDT for 5 counties in Texas. It took effect at May 28, 2011, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 4:22 AM CDT (09:22 UTC)
- In effect from
- May 28, 2011, 12:00 PM CDT
- Expired
- May 28, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1970 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
414 WWUS74 KBRO 280922 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 422 AM CDT SAT MAY 28 2011 ...STRONG SOUTHEAST WINDS STARTING OFF THE HOLIDAY WEEKEND... .THE COMBINATION OF A SURFACE LOW PRESSURE AREA DEVELOPING OVER THE SOUTH CENTRAL PLAINS STATES AND BROAD HIGH PRESSURE LOCATED OVER THE EAST COAST AND THE GULF COAST REGIONS WILL PRODUCE VERY STRONG SOUTH TO SOUTHEAST WINDS ACROSS DEEP SOUTH TEXAS LATER TODAY. THE STRONGEST WINDS CAN BE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. TXZ250-251-253>257-281730- /O.NEW.KBRO.WI.Y.0023.110528T1700Z-110529T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 422 AM CDT SAT MAY 28 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO AND THE EAST COAST COMBINED WITH AN AREA OF LOW PRESSURE OVER THE TEXAS PANHANDLE WILL PRODUCE STRONG SOUTHEAST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 35 TO 40 MPH THIS AFTERNOON OVER THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. THESE STRONG WINDS WILL WEAKEN BELOW WIND ADVISORY CRITERIA AROUND SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
1 follow-up statement
396 WWUS74 KBRO 281650 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1150 AM CDT SAT MAY 28 2011 ...STRONG SOUTHEAST WINDS STARTING OFF THE HOLIDAY WEEKEND... .THE COMBINATION OF A SURFACE LOW PRESSURE SYSTEM MOVING ACROSS OKLAHOMA AND THE CENTRAL UNITED STATES AND A HIGH PRESSURE RIDGE EXTENDING ACROSS THE GULF OF MEXICO WILL PRODUCE STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS ACROSS DEEP SOUTH TEXAS THIS AFTERNOON AND SUNDAY. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY AND AGAIN SUNDAY. TXZ250-251-253>257-290000- /O.CON.KBRO.WI.Y.0023.110528T1700Z-110529T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1150 AM CDT SAT MAY 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A HIGH PRESSURE RIDGE STRETCHING ACROSS THE GULF OF MEXICO COMBINED WITH A LOW PRESSURE SYSTEM MOVING ACROSS THE CENTRAL UNITED STATES WILL PRODUCE STRONG SOUTHEAST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 35 TO 40 MPH THIS AFTERNOON OVER THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. THESE STRONG WINDS WILL WEAKEN BELOW WIND ADVISORY CRITERIA AROUND SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ MARTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 4:16 AM CDT, 6 minutes earlier.
Area forecast discussion, May 28, 4:16 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
416 AM CDT SAT MAY 28 2011
.SHORT TERM /TODAY THROUGH SUNDAY/...A LARGE MID LEVEL CLOSED LOW
MOVING INTO THE PACIFIC NORTHWEST WILL CONTINUE TO DIG SOUTHEAST
MOVING INTO THE NORTHERN ROCKIES BY SUNDAY. THIS WILL IN TURN RESULT
IN A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS
STATES THIS HOLIDAY WEEKEND. THIS HAS TIGHTENED UP THE PGF WHICH
WILL RESULT IN BREEZY TO WINDY CONDITIONS ON INTO SUNDAY. WILL POST
A WIND ADVISORY FOR THE EASTERN HALF OF THE BRO CWA AS THE CURRENT
VWP FROM THE KBRO RADAR SHOWS A PRETTY STRONG SOUTHERLY LLJ IN PLACE
OVER THE REGION IN THE 40 TO 50 KT RANGE FROM JUST OFF OF THE
SURFACE EXTENDING UP TO NEAR 4 KFT. THE 00Z BRO SOUNDING SHOWS A
PRETTY DRY AND SUBSIDENT AIRMASS IN PLACE OVER THE REGION WITH A
PWAT OF ONLY 1.25 INCHES. AS THE MID LEVEL RIDGING STEADILY BUILDS
OVER THE AREA IN THE SHORT TERM EXPECT GENERALLY CLR SKIES AND HOT
CONDITIONS TO CONTINUE. FOR TEMPS WILL GO CLOSE TO THE MAV NUMBERS
FOR MINS AND THE MET NUMBERS FOR MAXES AS THE NAM GUIDANCE
CONTINUES TO MAINTAIN A BETTER HANDLE ON THE EARLY SUMMERTIME
CONDITIONS. ALTHOUGH THE HEAT INDICES WILL REMAIN PRETTY ELEVATED
FOR THE HOLIDAY WEEKEND THEY SHOULD REMAIN BELOW ADVISORY LEVELS
AT THIS TIME.
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...THIS FORECAST PERIOD
WILL BE RESEMBLE MUCH LIKE THE PREVIOUS SEVERAL DAYS IN THAT MORE
HEAT AND MORE DRY CONDITIONS ARE EXPECTED TO PREVAIL ACROSS DEEP
SOUTH TEXAS. MID LVL RIDGE OF HIGH PRESSURE WILL CENTERED ACROSS THE
DEEP SOUTH AND APPALACHIANS BY THE END OF THE WEEKEND. THIS RIDGE
WILL NOSE BACK SWWD ACROSS SOUTH TX INTO NORTHERN MEXICO. STEPPING
THROUGH TIME...THIS RIDGE WILL RETROGRADE WWD AND BECOME CENTERED
ACROSS THE SOUTHERN PLAINS BY THE END OF THE PERIOD. AT THE
SURFACE...LEE SIDE LOW PRESSURE WILL BE SLIDING NWD TWD THE
NORTHERN PLAINS EARLY IN THE FCST TERM. HIGH PRESSURE ACROSS THE
SE UNITED STATES WILL BECOME MORE ESTABLISHED OVER THE NORTHERN GULF
OF MEXICO AND SE TEXAS. THIS PATTERN WILL BASICALLY MEAN A
CONTINUATION OF WHAT WE HAVE ALL BEEN ACCUSTOMED TO SEEING. WARMER
THAN NORMAL TEMPERATURES IN THE 90S CAN BE EXPECTED EACH DAY WITH
OVERNIGHT LOWS ONLY FALLING INTO THE 70S TO AROUND 80 DEGREES.
THERE IS A HINT OF A SLIGHT PATTERN SHIFT BY ABOUT THE MIDDLE OF
THE WEEK AS THE SFC AND UPPER LVL FEATURES RE-ORIENT AND ALLOW MORE
OF AN EAST TO NORTHEAST FLOW TO DEVELOP. THIS MAY BRING SLIGHTLY
COOLER TEMPERATURES INTO THE AREA. HOWEVER...THE FCST WILL NOT
REFLECT ANY NOTICEABLE CHANGES IN TEMPERATURE...OUTSIDE OF MAX
TEMPS IN THE 100S ACROSS OUR WESTERN ZONES DROPPING DOWN INTO THE
90S.
&&
.MARINE...TODAY THROUGH SUNDAY...AS THE PGF TIGHTENS STEADILY INTO
THE WEEKEND THE WINDS AND SEAS WILL RESPOND ACCORDINGLY PERSISTING
IN SCA LEVELS ACROSS THE GULF WATERS IN THE SHORT TERM. CURRENTLY
BUOY020 IS VERIFYING THE GULF SCA NICELY WITH SE WINDS AT 20G25KTS.
THE CURRENT GULF SWELLS ARE JUST BELOW SCA LEVELS BUT HAVE BEEN
STEADILY BUILDING THROUGHOUT THE NIGHT. CONDITIONS ACROSS THE LAGUNA
MADRE SHOULD DEGRADE LATER THIS MORNING REACHING INTO SCA LEVELS
PRETTY QUICKLY. EXPECT THE GULF CONDITIONS TO ALSO STEADILY DEGRADE
AS THE STRONG PGF CONTINUES FROM THE CENTRAL PLAINS SURFACE LOW. SO
HAVE EXTENDED THE SCA FOR THE GULF ON INTO THE OVERNIGHT PERIODS
TONIGHT.
SUNDAY NIGHT THROUGH WEDNESDAY...MARINE CONDITIONS WILL CONTINUE
TO REMAIN UNFAVORABLE DURING THE BEGINNING OF THIS FORECAST PERIOD
AS A MODERATE TO STRONG ONSHORE FLOW PREVAILS. A TIGHT PRESSURE
GRADIENT WILL ALLOW SOUTHERLY WINDS TO REMAIN MODERATE TO STRONG
AND OCCASIONALLY GUSTY. BAY WATERS WILL REMAIN CHOPPY INTO MONDAY
BEFORE IMPROVING AND SEAS WILL CONTINUE TO BE ELEVATED RIGHT
THROUGH MONDAY INTO EARLY TUESDAY. EXPECT SCA CONDITIONS WILL BE
PROBABLY ACROSS ALL MARINE AREAS SUNDAY NIGHT INTO MONDAY. THE
GRADIENT WILL BEGIN TO RELAX BY THE END OF THE PERIOD AS SURFACE
HIGH PRESSURE MOVES ACROSS THE NORTHERN GULF COAST. FAVORABLE
CONDITIONS WILL DEVELOP ACROSS THE LAGUNA MADRE AND NEARSHORE GULF
WATERS TUESDAY INTO WEDNESDAY WITH ELEVATED SEAS PERSISTING WELL
OFFSHORE WEDNESDAY.
&&
.FIRE WEATHER...AM CONCERNED ABOUT THE DRY AND WINDY CONDITIONS
ACROSS THE FAR WESTERN THREE COUNTIES THIS AFTERNOON. THE
COMBINATION OF THE MIN RH VALUES AND THE 20 FT WINDS WILL PUSH
CONDITIONS UP CLOSE TO RED FLAG WARNING CRIT. ALTHOUGH THIS IS A
MORE BORDERLINE EVENT FOR THE REGION WILL GO AHEAD AND POST AND RFW
FOR THE AFTERNOON HOURS TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 92 79 91 81 / 0 0 0 0
BROWNSVILLE 95 78 94 80 / 0 0 0 0
HARLINGEN 97 77 95 80 / 0 0 0 0
MCALLEN 99 78 99 80 / 0 0 0 0
RIO GRANDE CITY 101 77 100 81 / 0 0 0 0
SOUTH PADRE ISLAND 89 79 89 82 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
TXZ250-251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM THIS MORNING TO 8 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT THIS MORNING FOR
GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...SPEECE-60
LONG TERM...VIPOND-57
MARINE...60/57
FIRE WEATHER...60
GRAPHICAST...VEGAHazardous weather outlook, May 27, 7:51 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 751 PM CDT FRI MAY 27 2011 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 751 PM CDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE LOCAL BEACHES OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX READINGS OF 100 TO 110 DEGREES ARE LIKELY EACH AFTERNOON FROM SATURDAY THROUGH NEXT THURSDAY. THE HIGHEST READINGS ARE EXPECTED SATURDAY THROUGH MONDAY. A WIND ADVISORY MAY BE NECESSARY FOR MUCH OF THE RIO GRANDE VALLEY SATURDAY AND POSSIBLY SUNDAY. THERE WILL BE AN ELEVATED RISK FOR RIP CURRENTS SATURDAY AND SUNDAY AND POSSIBLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-281100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 751 PM CDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY WILL BE IN AFFECT TONIGHT OFFSHORE FOR STRONG WINDS AND BUILDING SEAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORIES WILL BE IN AFFECT FOR THE LAGUNA MADRE SATURDAY AND MAY BE NECESSARY FOR THE OFFSHORE WATERS. SMALL CRAFT ADVISORIES MAY BE NECESSARY FOR ALL COASTAL WATERS SUNDAY AND FOR THE OFFSHORE WATERS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:05 PM CDT | Small Craft Advisory for Winds | BRO | 11 hr | |
| May 27, 8:05 PM CDT | Small Craft Advisory for Winds | BRO | 24 hr | |
| May 28, 4:08 AM CDT | Small Craft Advisory | BRO | 3 days | |
| May 28, 4:51 AM CDT | Rip Current Statement | BRO | Kenedy | 64 hr |
| May 28, 5:10 AM CDT | Red Flag Warning | BRO | Jim Hogg, Starr, Zapata | 14 hr |
| May 28, 3:43 PM CDT | Small Craft Advisory for Winds | BRO | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.